Oral Contraceptives Can Cause High BP in Women

by VR Sreeraman on  May 28, 2011 at 7:55 PM Women Health News   - G J E 4
Women who consume too much of estrogen in the form of oral contraceptives and hormone replacement therapy (HRT) pills are at higher risk of developing high blood pressure.
 Oral Contraceptives Can Cause High BP in Women
Oral Contraceptives Can Cause High BP in Women

The exposure generates excessive levels of the compound superoxide in an area of the brain that is crucial in regulating blood pressure, the study explains.

Researchers found that estrogen-induced compound buildup causes stress in the body and increased blood pressure.

However, research also indicates that the anti-oxidant resveratrol reverses the increase in both superoxide and blood pressure.

"This is an important study on at least two levels," said P.S. MohanKumar, associate professor of pathobiology and diagnostic investigation in MSU's College of Veterinary Medicine.

First, it continues to confirm the negative effect that long-term estrogen exposure has for females. Second, it provides a new rationale for how and why this relationship occurs," he added.

MohanKumar further explained, "because so many women use estrogen-only HRT to combat the effects of menopause, it is imperative that we better understand the risks that chronic exposure has for females and why these effects occur."

The study appears in the American Journal of Physiology - Regulatory, Integrative, and Comparative Physiology.

Source: ANI

Post your Comments

Comments should be on the topic and should not be abusive. The editorial team reserves the right to review and moderate the comments posted on the site.
User Avatar
* Your comment can be maximum of 2500 characters
Notify me when reply is posted I agree to the terms and conditions

You May Also Like

View All